Journal Article

Stability of Domain Walls in Cylindrical Layers of Smectic <i>C</i> Liquid Crystals

R. J. Atkin and I. W. Stewart

in The Quarterly Journal of Mechanics and Applied Mathematics

Volume 55, issue 2, pages 163-177
Published in print May 2002 | ISSN: 0033-5614
Published online May 2002 | e-ISSN: 1464-3855 | DOI: http://dx.doi.org/10.1093/qjmam/55.2.163
Stability of Domain Walls in Cylindrical Layers of Smectic C Liquid Crystals

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Mathematical and Statistical Physics

GO

Show Summary Details

Preview

The stability of the static domain wall reported by Atkin and Stewart for an infinite sample of concentric, cylindrical layers of smectic C liquid crystals arranged with a fixed inner radius a > 0 is considered. A criterion is derived as a test for stability. Various estimates on the relative magnitudes of the smectic elastic constants lead to physically meaningful stability results. The occurrence of such a wall indicates the relative magnitudes of the combinations of constants A12A21 and A12 + A21 + 2A11 and, in a special case, can indicate when A12A21.

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Mathematical and Statistical Physics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.